Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Cheyenne, WY

May 1, 2015Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 1, 2015, 3:55 PM MDT for Goshen County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2015, 3:55 PM MDT (21:55 UTC)
Expired
May 1, 2015, 4:41 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 79 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 4:15 PM MDTHAIL 0.56 N La Grange, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS55 KCYS 012155
SVRCYS
WYC015-012300-
/O.NEW.KCYS.SV.W.0004.150501T2155Z-150501T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT FRI MAY 1 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 500 PM MDT

* AT 355 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWK
  SPRINGS...OR 25 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HAWK SPRINGS...HAWK SPRINGS RECREATION AREA AND HAWK SPRINGS
  CAMPGROUND AROUND 415 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4166 10443 4174 10447 4198 10406 4168 10406
TIME...MOT...LOC 2155Z 246DEG 22KT 4172 10437 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
929 
WWUS55 KCYS 012206
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT FRI MAY 1 2015

WYC015-012300-
/O.CON.KCYS.SV.W.0004.000000T0000Z-150501T2300Z/
GOSHEN WY-
406 PM MDT FRI MAY 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN GOSHEN COUNTY...

AT 405 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWK SPRINGS
RECREATION AREA...OR 22 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35
MPH ACROSS HIGHWAY 85.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GOSHEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4167 10431 4176 10436 4198 10406 4168 10406
TIME...MOT...LOC 2205Z 254DEG 29KT 4174 10425 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
888 
WWUS55 KCYS 012224
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT FRI MAY 1 2015

WYC015-012300-
/O.CON.KCYS.SV.W.0004.000000T0000Z-150501T2300Z/
GOSHEN WY-
424 PM MDT FRI MAY 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN GOSHEN COUNTY...

AT 424 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWK SPRINGS
CAMPGROUND...OR 22 MILES SOUTH OF TORRINGTON...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GOSHEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4168 10417 4179 10422 4198 10406 4168 10406
TIME...MOT...LOC 2224Z 263DEG 19KT 4174 10412 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
137 
WWUS55 KCYS 012241
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT FRI MAY 1 2015

WYC015-012251-
/O.CAN.KCYS.SV.W.0004.000000T0000Z-150501T2300Z/
GOSHEN WY-
441 PM MDT FRI MAY 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4168 10417 4179 10422 4198 10406 4168 10406
TIME...MOT...LOC 2240Z 246DEG 22KT 4178 10399 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:34 AM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, May 1, 11:34 AM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1134 AM MDT FRI MAY 1 2015

.UPDATE...
ISSUED AT 1048 AM MDT FRI MAY 1 2015

AREA WEBCAMS AND VISIBLE SATELLITE IMAGERY SHOW FOG AND/OR LOW
STRATUS RAPIDLY DIMINISHING ACROSS PORTIONS OF CARBON AND ALBANY
COUNTIES THIS AM. CLOUD COVER HAS BEEN SLOW TO ERODE OVER THE CO
FRONT RANGE WITH WEAK LLVL UPSLOPE...BUT CLOUDS ARE THINNING AND
LLVL MIXING SHOULD GIVE WAY TO AT LEAST PARTLY SUNNY SKIES AS WE
HEAD INTO THE AFTERNOON. OUR ATTENTION THEN SHIFTS TO CONVECTIVE
POTENTIAL LATER TODAY. FORCING IS NOT AS PRONOUNCED AS PREVIOUS
DAYS...BUT INSTABILITY SHOULD BE THERE WITH STEEP MIDLEVEL LAPSE
RATES AND GOOD LLVL MOISTURE WITH SURFACE DEWPOINTS IN THE MID
40S. IF WE CAN BREAK OUT OF THE CLOUDS...OUR LOCAL WRF SUGGESTS
SBCAPE NEAR 750-1000 J/KG. 0-6KM SHEAR VECTORS ARE WESTERLY AT
AROUND 40 KTS...SUPPORTING POTENTIAL FOR ROTATING UPDRAFTS AND
HAIL PRODUCTION. THE HRRR INITIATES CONVECTION AROUND 20Z OVER
ALBANY AND LARAMIE COUNTIES...SO WENT AHEAD AND INCREASED POPS
INTO THE LIKELY CATEGORY. ALSO ADDED SMALL HAIL AND GUSTY WINDS
GIVEN THE THERMODYNAMIC/KINEMATIC ENVIRONMENT. WE COULD HAVE A
SEVERE STORM OR TWO...BUT OPTED NOT TO MENTION IN THE GRIDS AS
UNCERTAINTIES REMAIN WITH HOW CLOUDS WILL IMPACT COVERAGE OF
STRONGER STORMS.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)

ISSUED AT 300 AM MDT FRI MAY 1 2015

PATTERN WILL BE CHARACTERIZED BY A ZONAL FLOW ALOFT WITH SEVERAL
WEAK IMPULSES PASSING ACROSS THE CWA IN THIS FLOW PATTERN. A SFC
BOUNDARY WILL REMAIN BANKED UP ALONG THE HIGHER TERRAIN OF SE
WYOMING TODAY BEFORE ERODING EASTWARD OVERNIGHT INTO SATURDAY.
THIS BOUNDARY SHOULD INTERACT WITH THESE WEAK DISTURBANCES AND
SOME INSTABILITY TO PRODUCE SCTD SHOWERS AND A FEW STORMS MAINLY
OVER SE WYOMING TODAY. CAPE VALUES RANGE FROM ABOUT 500-1000J/KG
AGAINST THE LARAMIE RANGE THIS AFTERNOON BUT SHEAR VALUES RATHER
LOW SO A FEW STRONGER STORMS POSSIBLE. ACTIVITY SHOULD MOVE
OUT/DISSIPATE THIS EVENING LEAVING A QUIET NIGHT TONIGHT. MORE OF
THE SAME EXPECTED FOR SATURDAY AND SUNDAY EXCEPT AFTERNOON AND
EVENING CONVECTION SHOULD MAKE MORE PROGRESS EASTWARD AS THE SFC
BOUNDARY SHIFTS EAST. CAPE VALUES MUCH LESS OVERALL EXCEPT OVER
PARTS OF THE PANHANDLE WHERE THEY EXCEED 1500 J/KG LATE IN THE
MORNING BEFORE SHIFTING EAST OF THE CWA. WARMER TEMPS FOR SATURDAY
THEN THE NEXT COOL FRONT WILL PASS ACROSS EARLY SUNDAY RESULTING
IN ABOUT 5-15 DEGREES OF COOLING...GREATEST OVER THE PANHANDLE.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 AM MDT FRI MAY 1 2015

MUCH OF THE LONG TERM REMAINS UNSETTLED AS GUIDANCE CONTINUES TO
SHOW ALMOST DAILY PRECIP CHANCES OVER THE CWFA.

AREA REMAINS UNDER EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW SUNDAY
NIGHT INTO MONDAY AS A SURFACE HIGH OVER WESTERN SOUTH DAKOTA
REMAINS NEARLY STATIONARY.

EACH DAY THERE LOOKS TO BE PIECES OF ENERGY BEING DRAWN NORTH INTO
THE AREA FROM THE DESERT SOUTHWEST THAT INTERACTS WITH A BOUNDARY
THAT IS STALLED ALONG THE LARAMIE RANGE. MONDAY
AFTERNOON...CONVECTION IS CONCENTRATED MAINLY ACROSS OUR WESTERN
ZONES...BUT AS THE LOW PRESSURE SYSTEM MOVES INTO COLORADO
TUESDAY...OUR EASTERN ZONES GET SOME PRETTY GOOD RAINFALL. BEST
PRECIP CHANCES APPEAR TO BE ALONG THE WYOMING/COLORADO BORDER
ALONG INTERSTATE 80.

UPPER LOW SLOW TO MOVE OUT OF COLORADO AND WE SHOULD SEE
WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY ACROSS
THE ENTIRE CWFA. FINALLY BY THURSDAY...UPPER LOW MOVES NORTHEAST
INTO THE DAKOTAS. NOT MUCH OF A BREAK IN PRECIP THOUGH AS A SECOND
SHORTWAVE MOVES IN BEHIND THIS ONE FOR FRIDAY. AREA WILL CONTINUE
TO SEE ABOVE NORMAL CHANCES FOR MUCH NEEDED RAINFALL INTO THE END
OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1134 AM MDT FRI MAY 1 2015

AVIATION CONCERNS CENTER AROUND TIMING AND PLACEMENT OF CONVECTION
THIS AFTERNOON AND EARLY EVENING...WHILE CAN ALWAYS BE A TRICKY.
ALL SITES WITH THE EXCEPTION OF KCYS WILL BEGIN THE PERIOD IN
VFR. PESKY STRATOCU DECK WILL KEEP BKN020-030 AGL IN PLACE AT KCYS
AT LEAST FOR THE NEXT HOUR OR TWO. LATEST HRRR INITIATE
-SHRA/-TSRA DEVELOPMENT ALONG THE DIFFERENTIAL HEATING AXIS (NR
THE LARAMIE RANGE W OF KCYS) BETWEEN THIS STRATOCU DECK AND THE
CLEARING TO THE WEST 20-21Z. CONFIDENCE HAS INCREASED ENOUGH TO
ADD A TEMPO -TSRA GROUP INTO KCYS. CONFIDENCE IS LOWER WEST OF
THIS AREA OF DIFFERENTIAL HEATING...SO HAVE KEPT VCTS IN KCYS.
HAVE ADDED VCTS TO THE NEBRASKA PANHANDLE SITES AS WELL LATER THIS
AFTERNOON AS WHATEVER CONVECTION DOES MANAGE TO DEVELOP TRANSLATES
EAST. IF THIS ACTIVITY DOES IMPACT AN AIRIFIELD...EXPECT MVFR
CIGS/VSBYS ALONG WITH BRIEF +RA...THE POTENTIAL FROM SMALL GS
ALONG WITH GUSTY WINDS. AM NOT CONFIDENT ENOUGH IN TIMING OR
PLACEMENT TO INCLUDE IN THE TAF...BUT WILL BE MONITORING RADAR
TRENDS CLOSELY THIS AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MDT FRI MAY 1 2015

CONCERNS TO REMAIN LOW THROUGH THE WEEKEND INTO EARLY NEXT WEEK
WITH NEARLY DAILY CHANCES FOR SHOWERS AND A FEW STORMS...BUT NO
DRY LIGHTNING.  WEATHER FACTORS REMAINING NON-CRITICAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE...CLH
SHORT TERM...RE
LONG TERM...GCC
AVIATION...CAH
FIRE WEATHER...RE
Hazardous weather outlook, May 1, 11:28 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MDT FRI MAY 1 2015

NEZ020-054-WYZ103-105>108-110-112>119-021730-
BANNER-KIMBALL-NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1128 AM MDT FRI MAY 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTHEAST
WYOMING THIS AFTERNOON...ESPECIALLY ALONG THE INTERSTATE 80
CORRIDOR BETWEEN LARAMIE AND CHEYENNE. THE STRONGEST STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
FOR MOST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019-021-055-095-096-WYZ101-102-104-109-111-021730-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
1128 AM MDT FRI MAY 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
FOR MOST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HAMMER

In the hours before

Special weather statement, May 1, 2:47 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT FRI MAY 1 2015

WYZ107-108-117-118-012130-
SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-
247 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE...
SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 330 PM
MDT...

AT 246 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF WHITAKER...OR 27 MILES NORTH OF CHEYENNE...MOVING EAST
AT 20 MPH. AT THIS TIME THE STORM WAS MOVING OVER INTERSTATE 25.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
LARAMIE...SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4151 10493 4158 10495 4172 10461 4141 10454
TIME...MOT...LOC 2046Z 266DEG 18KT 4154 10487

RUBIN
Special weather statement, May 1, 3:19 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT FRI MAY 1 2015

WYZ107-108-118-119-012200-
EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-
EAST LARAMIE COUNTY WY-
319 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 400 PM
MDT...

AT 319 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF CHUGWATER...OR 33 MILES SOUTHEAST OF WHEATLAND...
MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HAWK SPRINGS AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4157 10471 4165 10474 4189 10428 4153 10414
TIME...MOT...LOC 2119Z 253DEG 27KT 4162 10464

RUBIN
Special weather statement, May 1, 3:24 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT FRI MAY 1 2015

WYZ114>116-012215-
SOUTH LARAMIE RANGE WY-SNOWY RANGE WY-LARAMIE VALLEY WY-
324 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 415 PM MDT...

AT 324 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUTTON LAKE...OR 10 MILES SOUTHWEST OF LARAMIE...MOVING EAST AT 35
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  THE BUTTES AROUND 340 PM MDT.
  TIE SIDING AND TIE CITY CAMPGROUND AROUND 345 PM MDT.
  VEDAUWOO...PUMPKIN VINE AND YELLOW PINE CAMPGROUND AROUND 350 PM
MDT.
  VEDAUWOO CAMPGROUND AROUND 355 PM MDT.
  BUFORD AND NORTH CROW CAMPGROUND AROUND 400 PM MDT.
  GRANITE SPRINGS CAMPGROUND AND GRANITE SPRINGS RESERVOIR AROUND 405
PM MDT.

LAT...LON 4101 10596 4129 10590 4133 10524 4100 10520
TIME...MOT...LOC 2124Z 280DEG 30KT 4118 10570

RUBIN
Special weather statement, May 1, 3:45 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT FRI MAY 1 2015

WYZ115-116-012230-
SOUTH LARAMIE RANGE WY-LARAMIE VALLEY WY-
345 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 430 PM MDT...

AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUTTON LAKE...OR 14 MILES SOUTH OF LARAMIE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  THE BUTTES AROUND 355 PM MDT.
  TIE SIDING AROUND 405 PM MDT.
  PUMPKIN VINE AROUND 410 PM MDT.
  VEDAUWOO AND VEDAUWOO CAMPGROUND AROUND 415 PM MDT.
  BUFORD AROUND 430 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4108 10573 4120 10567 4129 10528 4101 10529
      4099 10538 4100 10543
TIME...MOT...LOC 2145Z 285DEG 21KT 4110 10564

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:47 PM MDTSpecial Weather StatementCYSLaramie43 min
May 1, 3:19 PM MDTSpecial Weather StatementCYSGoshen41 min
May 1, 3:24 PM MDTSpecial Weather StatementCYS51 min
May 1, 4:09 PM MDTSpecial Weather StatementCYSLaramie51 min
May 1, 4:31 PM MDTSpecial Weather StatementCYSLaramie44 min
May 1, 4:53 PM MDTSpecial Weather StatementCYSLaramie52 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.